B complex and calcium tablets side effects

Excessive intake of vitamins such as b complex and vitamin C is harmful  to your body

Dr Nikhil Jain:
Need suggestions...

A 62 year old male retired from police department presented with complaints of gastric discomfort ,no other
complaints .
and he underwent health checkup he found significant low platelet count around 45000 then he admitted...
history of hypertension on regular treatment,
no history of diabetes or asthma ,or any anti platelet treatment..
Investigation carried out,, bone marrow aspiration suggestive of no evidence of malignancy,... bone marrow biopsy carried out but failed due to presence of blood clot... patient is totally asymptomatic ...
patient past history of low platelet count in 2012  is  1. 05 Lakh ,in 2014- 95,000...
modern people diagnosed  it is as  ITP idiopathic thrombocytopenia perpura ...during hospitalization patient treated with IV antibiotics IV steroids but there is gradual decreasing the platelet count UPto 00.. hematologist advise him for splenectomy ... patient  return to home.. started Ayurvedic treatment there is a gradual  increasing in platelet count UPto 60000.. fortunately it may be due to steroid effect or effect of Ayurvedic treatment ..but there is  once again decreasing and platelet count.. current status of the patient platelet count is 15000...
Than patient came to me...

I am planning to go ahead with this...
Please suggest

Dr.pradp Noori:
Add Swarnamalani vasant 65mg twice daily with your prescription

Dr Nikhil Jain:
Thank you sir..

Confused with
Laksha
And
Nagkesar

Is it useful....

Dr.pradp Noori:
That is a good thought. But the problem here is asymptomatic presentation . I go for rasayanas where there are no symptoms.

This is a prasara stage of 6 kriyakala .as there is no khavaigunya there are no symptoms so need to do a doshaveparitachikitsa and rasayana .sheeta(pitta ) rasayana (vata)

Vd. Uday Patil:
As d patient is retired police officer, the habit of taking stress / disciplinary nature should be considered for the effect on rakt dhatu (blood cells).

It may be - Tej, Vayu, Aakash mahabhut vruddi leading to decrease in Parthiv cells of Rakta dhatu.

Hypertension is another sign.

Dr Rashmi Patil:
Good evening vaidya gurus, a male patient with age 38 yrs developed this boil over scalp due to pricking of bamboo thorn 1 month history. One day himself cleaned by squeezing. At that time discharge was pushed and blood. Again he developed same. No pain non tender. Only complaint is slow enlargement of the mass. On examination soft non tender. Not movable. Habbit- betel nut chewing.
Need suggestion to approach the case.🙏

Dr.suresh Jakotia:
I think its Haematoma better consult a surgeon.

Dr.kamal:
Yes ...

Otherwise start..
Kuberakshavati
Manjistadhi kashayam
Bilwadi gulika

Try for 15 days..

Vinaya Ballakur:
Dear Vaidyas, please have a look at this report of a 59 year old female patient .

She complains of dyspepsia, headache, all dhatu kshaya lakshanas and is unable to eat anything due to constant mukhapaka.

Has been taking b complex everyday for many years now and neglecting food.

Asked her to stop b complex immediately.

Why I posted this, is a good chunk of our patients does not have any problem except irrational drug intake.
They think  vit supplements and calcium supplements are harmless and are needed on a constant basis to the body.
So history taking must include questions about what suplements patients are taking and from how long.

I gave her yashti ksheer paka and kamdudha ras .
Any suggestions ?

Pyridoxine is POSSIBLY SAFE when taken by mouth in amounts greater than the recommended dietary allowance. In some people, pyridoxine might cause nausea, vomiting, stomach pain, loss of appetite, headache, tingling, sleepiness, and other side effects. Long-term use of high doses is POSSIBLY UNSAFE.

My patient was having all of the above symptoms and more and not responding to treatment.

Suresh Kumar:
Madam any previous history of gastritis, Apd..mukhapaka since how many days.

Vinaya Ballakur:
Yes there is previous history of gastritis, anxiety and weight loss. Also repeated throat infections.
Basically very weak constitution.
Mukhapaka since 15 days.
Patient is habituated to OTC drugs.
Takes paracetamol and combiflam and ranitidine etc. as self medication. I stopped all those and counselled her.
Gave her Amrit Bindu from Shanker pharmacy initially.
And Shankha vati.

The symptoms of gastritis were not relieved.
She had not revealed about b complex thinking it to be of benefit to her.
Now when probed further for intake of medicines came to know about this.
Any way still to see how she will fare. I have a feeling that continuous intake of b complex over a long time is one of the factors for her ill health.
That is why I said I will keep you all posted.

I am thankful to you for responding. 🙏

Continuous intake of calcium tabs is the reason for 30 percent of coronary artery blockages , I read recently.
And we find women over the age of 40 taking calcium tabs daily to prevent osteoporosis.

We are generally led to believe that the water soluble vitamins are safe as the excess will excrete through urine. It's only the fat soluble vitamin excess , we need to worry about.

But excess of b complex can also circulate in blood and create many side effects if not excreted in urine. It can cause neuropathy too.

The irony is the first line of treatment of neuropathies in allopathy is a course of b complex.

Many times our patients ask us if they can take Allopathic medicines along with our prescription.  They even tell us, it's just vitamins.. it's only  nutritional supplements.. only calcium etc....
We cannot allow everything.
We need to monitor everything they consume for our medicines to work.

In short , withdrawing certain medicines will work as nidana parivarjanam in a good many cases.
Samprapti vighatana also must be planned simultaneously and carefully.

Many of my gurus and seniors and  peers are doing it. This message is only for my juniors who are fresh into practice.

Dr,Dilkhush (DK) Tamboli:
Add these..Medicines to your prescription....
1.तालिसादि वटक
               Omit...शुंठी from it
                 Add.. हरितकी
For first week
2.इरिमेदस तेल

After first week...
       Give her
शतपत्र्यादी चूर्ण

Vinaya Ballakur:
Thinking of adding a ghritha.
Sukumara ? Or dadimadi or indukanta. Will it work out ?

Kashaiah Vasam:
1.Yashti madhu ghanvati
2.Giloy ghan vati
3.samshamani vati or sudharshan ghanvati
4.is to R/O HbsAg and HIV test.

Vinaya Ballakur:
Thank you Vd. Kashaiah Garu.
I preferred to give yashti in ksheer paka form as it is easily absorbable, pitta and rakta shamaka and rasayan .
I do not think patient is in a position to metabolize Ghana vatis as of now.
About the tests, HIV , I do not suspect. Not in the risk group.
But will advise Hbs Ag if no response is observed.
Thank you...

Dr Kaveti Rajyalakshmi:
🙏 Mam.Saptamrita Loha  anupana yastimadhu ksheerapaka.

0 comments:

Post a Comment

Popular Posts